Skip to Content

What can I expect stopped Cymbalta 60mg & Lyrica 150mg cold turkey and have started on Savella?

Responses (3)

kaismama 23 Oct 2012

If you started the Savella right away, it might stop withdrawal from cymbalta, however the lyrica you could have a real problem stopping it abruptly. You can have seizures and withdrawal. Why did you just stop them? Your dr should be involved and he should wean you off of them.

CathyLynny 23 Oct 2012

My neurologist stopped the Cymbalta and Lyrica, didn't seem to think I would have problems going straight into Savella. This started last Thursday and was hoping the worst was behind me, but doesn't seem to be. I have so many health problems, medications, and med. changes. He and my PCP are trying to handle my fibro/chronic fatigue together, along with hypothyroidism, hypertension, chronic insomnia, osteporosis, menopause, GERD, chronic cervical and lumbar pain. Then I have the chronic depression and anxiety. I knew it was going to be tough, but not this tough. The GI problems and constant cold/hot sweats are hell. I guess I just wanted someone to listen and talk to who would not judge me and criticize. Thanks so much.

kaismama 23 Oct 2012

We don't judge here, except for stupid doctors. You have to deal with all that, and he just stops your lyrica cold turkey. Unless you've only been on it a few weeks, that's stupid. If you feel you're having withdrawal call your doc, he can order a smaller dose capsule for you, so you can bring it down slowly. Savella has much the same action as cymbalta so that doesn't bother me, its the lyrica. Were you having a problem with the lyrica? I switched to gabapentin, because I had alot of side effects with lyrica.

Anonymous 23 Oct 2012

Hello CathyLynny. A taper (especially once on either drug for the long term) would/might be in order. The withdrawls could possibly be an increase in heart beat/palpitations, excessive anxiety, irritability, etc. Regards pledge

CathyLynny 23 Oct 2012

Thanks Pledge. I've seen your comments and trust them. Mostly GI, some tachycardia and elevated blood pressure. Anxiety is a given, along with insomnia and nightmares when I do nod off. Missed work today, but am going to make an extra effort to go the rest of the week. Weight loss is always a plus but just feel bad all over. Again thank you for your reply. Cathy

Anonymous 23 Oct 2012

You are most welcome Cathy. Have a good evening now.

Anonymous 26 Oct 2012

Just a note for your information, Savella is known to cause hypertension or high blood pressure. I used to take Lyrica too, & it caused me to gain 25 pounds of water weight, & HBP. I had to stop it also cold turkey last February, & had no side effects from it, but have heard that cymbalta is a hard one to come off of. Everone is different tho, & with all your problems am surprised you haven't been referred to a pain management specialist...

sara12345 26 Oct 2012

Look up Cymbalta withdrawal and you will see that the withdrawal can be brutal if not gone off very slowly and gradually. Your doctor is an ignoramous for not knowing this. Savella is a good choice for both depression and fibromyalgia, but in the future you might find a more knowledgable doctor.

sara12345 26 Oct 2012

Some people are able to go off quickly, but many complain bitterly about their torture from withdrawing from an anti-depressant in the same class as Cymbalta. If you're really suffering, go back on the medications and taper off more slowly.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions